MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK® 2 ANC TEST KIT

BIOMERIEUX INC. VITEK® 2 ANC TEST KIT
Catalog Number 21347
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Patient Problem/Medical Problem (2688)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from malaysia reported a misidentification of corynebacterium diphtheriae from a throat specimen in association with the vitek® 2 anc test kit (lot 2440422103).A customer first identified c.Diphtheriae with a high confidence level using api® coryne.The isolate was then sent to a second customer for confirmation using vitek® 2.The isolate was tested multiple times with the anc card, and various identifications were obtained: c.Ulcerans , low discrimination to c.Amycolatum and atopobium vaginae, unidentified, and low discrimination to c.Amycolatum and c.Diphtheriae.The first customer then retested the isolate with the bd bbl¿ crystal¿ identification system which resulted in c.Diphtheria (99%).The customer stated the result of c.Diphtheria was reported to the clinician.The customer reported that there was no impact to patient results or treatment.The local field application specialist (fas) tested the isolate at the customer site and received a low discrimination to c.Amycolatum and a.Vaginae with the vitek 2.The fas then tested the isolate at another customer site and their own lab, with vitek 2 and vitek ms instruments.The vitek 2 results were low discrimination to c.Amycolatum and a.Vaginae, and also a.Vaginae at 93%.The vitek ms result was c.Diphtheriae at 99.9%.The isolate was also tested with api coryne in duplicate, and both tests gave a doubtful profile.An investigation will be initiated.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
A customer in (b)(6) obtained a low discrimination call of corynebacterium amycolatum/atopobium vaginae or a very good identification of a.Vaginae when testing two (2) isolates on vitek® 2 anc cards.When tested on vitek® ms, an identification of corynebacterium diphtheriae was obtained, with a 99.9% confidence level.Bbl crystal also gave a 99% identification of c.Diphtheriae.Api coryne gave a doubtful profile, with a 40% identification of c.Diphtheriae.The organisms were subbed and tested on two (2) customer lots of anc cards, along with a random lot, in duplicate.Vitek® ms testing was also performed.For both isolates 911613 and 911614, a low discrimination call of c.Amycolatum/a.Vaginae was obtained on all cards tested.Vitek® ms gave an identification of c.Diphtheriae, with a 99.9% confidence value.Therefore, the final identification is c.Diphtheriae.A comparison of card reaction results for the low discrimination call of c.Amycolatum/a.Vaginae against expected reaction results for c.Diphtheriae showed three (3) atypical negative reactions (ellm, phea, tyra) that led to the incorrect call.An increased number of atypical negative results can indicate a strain with decreased viability, user set up error or an atypical strain.

Brand Name
VITEK® 2 ANC TEST KIT
Common Device Name
VITEK® 2 ANC TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
st. louis MO 63042
MDR Report Key7500669
Report Number1950204-2018-00181
Device Sequence Number11318314
Product Code JSP
UDI-Device Identifier03573026144364
UDI-Public03573026144364
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K910666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2019
Device Catalogue Number21347
Device Lot Number2440422103
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2018
Supplement Date Received by Manufacturer04/16/2018
06/28/2018
Initial Report FDA Received Date05/09/2018
Supplement Report FDA Received Date05/10/2018
07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1